Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Local estimates for subsolutions and supersolutions of oblique derivative problems for general second order elliptic equations


Author: Gary M. Lieberman
Journal: Trans. Amer. Math. Soc. 304 (1987), 343-353
MSC: Primary 35J65; Secondary 35B45
DOI: https://doi.org/10.1090/S0002-9947-1987-0906819-0
MathSciNet review: 906819
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider solutions (and subsolutions and supersolutions) of the boundary value problem

\begin{displaymath}\begin{array}{*{20}{c}} {{a^{ij}}(x,\,u,\,Du){D_{ij}}u + a(x,... ...(x)u = g(x)\quad {\text{on}}\;\partial \Omega } \\ \end{array} \end{displaymath}

for a Lipschitz domain $ \Omega $, a positive-definite matrix-valued function $ [{a^{ij}}]$, and a vector field $ \beta $ which points uniformly into $ \Omega $. Without making any continuity assumptions on the known functions, we prove Harnack and Hölder estimates for $ u$ near $ \partial \Omega $. In addition we bound the $ {L^\infty }$ norm of $ u$ near $ \partial \Omega $ in terms of an appropriate $ {L^p}$ norm and the known functions. Our approach is based on that for the corresponding interior estimates of Trudinger.

References [Enhancements On Off] (What's this?)

  • [1] Ya. Bakel'man, The Dirichlet problem for equations of Monge-Ampère type and their $ n$-dimensional analogs, Dokl. Akad. Nauk SSSR 126 (1959), 923-926. (Russian) MR 0118947 (22:9716)
  • [2] D. Gilbarg and N. S. Trudinger, Elliptic partial differential equations of second order, 2nd ed., Springer-Verlag, Berlin and New York, 1983. MR 737190 (86c:35035)
  • [3] G. M. Lieberman, Oblique derivative problems in Lipschitz domains. I. Continuous boundary data, Boll. Un. Mat. Ital. (to appear). MR 923448 (89c:35037)
  • [4] -, Oblique derivative problems in Lipschitz domains. II. Discontinuous boundary data (to appear).
  • [5] G. M. Lieberman and N. S. Trudinger, Nonlinear oblique boundary value problems for fully nonlinear elliptic equations, Trans. Amer. Math. Soc. 295 (1986), 509-546. MR 833695 (87h:35114)
  • [6] P.-L. Lions, N. S. Trudinger, and J. I. E. Urbas, The Neumann problem for equations of Monge-Ampère type, Comm. Pure Appl. Math. 39 (1986), 539-563. MR 840340 (87j:35114)
  • [7] N. S. Nadirashvili, A lemma on the inner derivative, and the uniqueness of the solution of the second boundary value problem for second order elliptic equations, Dokl. Akad. Nauk SSSR 261 (1981), 804-808; English transl., Soviet Math. Dokl. 24 (1981), 598-601. MR 638068 (83c:35041)
  • [8] -, On the question of the uniqueness of the solution of the second boundary value problem for second order elliptic equations, Mat. Sb. (N.S.) 122 (164) (1983), 341-359; English transl., Math. USSR-Sb. 50 (1985), 325-341. MR 721393 (85f:35070)
  • [9] -, On a problem with oblique derivative, Mat. Sb. (N.S.) 127 (169) (1985), 395-416. (Russian) MR 798384 (87f:35075)
  • [10] N. S. Trudinger, Local estimates for subsolutions and supersolutions of general second order elliptic quasilinear equations, Invent. Math. 61 (1980), 67-79. MR 587334 (81m:35058)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35J65, 35B45

Retrieve articles in all journals with MSC: 35J65, 35B45


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1987-0906819-0
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society